Article

Ceftriaxone-Induced Thrombocytopenia in a Patient with Bacterial Meningoencephalitis

Anjaly A. Kumar1, Vani Vijay1, M. Arya1, P. K. Vasant1★, Subhash Chandra1, Abhishek C. Menon1★ Corresponding author

  1. 1Departments of Pharmacy Practice and1Internal Medicine, Amrita Institute of Medical Sciences and Research Centre, Kochi, Kerala, India.

CORRESPONDENCE

P. K. Vasant

Department of Internal Medicine, Amrita Institute of Medical Sciences and Research Centre, Ponekkara P. O., Kochi, Kerala, India.

vpk370@gmail.com

Received: 13-08-2021; Revised: 04-09-2021; Accepted: 20-10-2021.

Volume 12, Issue 4 · pp. 175–176 · PUBLISHED 9 February 2022 · DOI: 10.4103/jpp.jpp_106_21

View on JPP original site ↗

ABSTRACT

Drug-induced thrombocytopenia is a rare and life-threatening condition. It is mainly caused by the initiation of drug-dependent platelet reactive antibodies that leads to the accelerated platelet destruction. Ceftriaxone is a third-generation cephalosporin, which has rarely reported cases of drug-induced immune thrombocytopenia. Here, we report a case of ceftriaxone-induced thrombocytopenia after the initiation of antibiotic therapy for bacterial meningoencephalitis based on the laboratory findings with the initiation and discontinuation of ceftriaxone.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Kumar, A. A., Vijay, V., Arya, M., Vasant, P. K., Chandra, S., & Menon, A. C. (2022). Ceftriaxone-Induced Thrombocytopenia in a Patient with Bacterial Meningoencephalitis. Journal of Pharmacology and Pharmacotherapeutics, 12(4), 175–176. https://doi.org/10.4103/jpp.jpp_106_21